Subscriptions
  • Join our People's Pharmacy Page on Facebook
  • Follow JoeGraedon on Twitter
  • Follow Us
  • Free email newsletter

Print This Page

Actos Under Fire

  • Currently 4.4/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 4.4/5 (13 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

The diabetes drug Avandia has taken a lot of heat in recent years because it has been linked to a higher risk of heart attacks. The FDA has just decided that the drug will be severely restricted only to patients who don't respond well to other diabetes drugs.

Its chief competitor, Actos, has filled the void and captured much of the diabetes drug market share even though it too has a strict warning about causing or exacerbating heart failure. Now, the FDA has added another concern to the Actos prescribing dilemma. Data half way through a ten-year trial suggests that people taking Actos for long periods of time may have a higher risk of bladder cancer. The FDA is not ready to say that Actos actually causes cancer, but it will continue to monitor the data from the long-term study. The agency promises to update the public when it has additional information.

  • Currently 4.4/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? Average rating: 4.4/5 (13 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

3 Comments

| Leave a comment

both AVANDIA AND ACTOS have the same risk.

After taking Actos + Januvia for three mos. I noticed a gradual weight gain towards the end of the time period. I have quit taking Actos & am now working hard to get rid of the ten pounds I had gained. Other than that I did not notice any other reactions.

My husband went through a serious weight gain with Actos and was taken off the drug....
He is currently losing the weight now that he is "Actos-Free".

Leave a comment

Share your comments or questions with the People's Pharmacy online community. Not all comments will be posted. Advice from other visitors to this web site should not be considered a substitute for appropriate medical attention. Concerns about medications should be discussed with a health professional. Do not stop any medication without first checking with your physician.

Check this box to be notified by email when follow-up comments are posted.